Volume 31, Issue 6
Highly Oscillatory Diffusion-Type Equations

Sevda Üsküplü Altınbaşak, Marissa Condon, Alfredo Deaño & Arieh Iserles

J. Comp. Math., 31 (2013), pp. 549-572.

Published online: 2013-12

Preview Full PDF 239 2127
Export citation
  • Abstract

We explore new asymptotic-numeric solvers for partial di erential equations with highly oscillatory forcing terms. Such methods represent the solution as an asymptotic series, whose terms can be evaluated by solving non-oscillatory problems and they guarantee high accuracy at a low computational cost. We consider two forms of oscillatory forcing terms, namely when the oscillation is in time or in space: each lends itself to di erent treatment. Numerical examples highlight the salient features of the new approach.

  • Keywords

Diffusion-type PDEs High oscillation Asymptotic expansions Modulated Fourier expansions

  • AMS Subject Headings

65M70 35B05 65M06 35C20 42A16.

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{JCM-31-549, author = {}, title = {Highly Oscillatory Diffusion-Type Equations}, journal = {Journal of Computational Mathematics}, year = {2013}, volume = {31}, number = {6}, pages = {549--572}, abstract = {

We explore new asymptotic-numeric solvers for partial di erential equations with highly oscillatory forcing terms. Such methods represent the solution as an asymptotic series, whose terms can be evaluated by solving non-oscillatory problems and they guarantee high accuracy at a low computational cost. We consider two forms of oscillatory forcing terms, namely when the oscillation is in time or in space: each lends itself to di erent treatment. Numerical examples highlight the salient features of the new approach.

}, issn = {1991-7139}, doi = {https://doi.org/10.4208/jcm.1307-m3955}, url = {http://global-sci.org/intro/article_detail/jcm/9754.html} }
TY - JOUR T1 - Highly Oscillatory Diffusion-Type Equations JO - Journal of Computational Mathematics VL - 6 SP - 549 EP - 572 PY - 2013 DA - 2013/12 SN - 31 DO - http://doi.org/10.4208/jcm.1307-m3955 UR - https://global-sci.org/intro/article_detail/jcm/9754.html KW - Diffusion-type PDEs KW - High oscillation KW - Asymptotic expansions KW - Modulated Fourier expansions AB -

We explore new asymptotic-numeric solvers for partial di erential equations with highly oscillatory forcing terms. Such methods represent the solution as an asymptotic series, whose terms can be evaluated by solving non-oscillatory problems and they guarantee high accuracy at a low computational cost. We consider two forms of oscillatory forcing terms, namely when the oscillation is in time or in space: each lends itself to di erent treatment. Numerical examples highlight the salient features of the new approach.

Sevda Üsküplü Altınbaşak, Marissa Condon, Alfredo Deaño & Arieh Iserles. (1970). Highly Oscillatory Diffusion-Type Equations. Journal of Computational Mathematics. 31 (6). 549-572. doi:10.4208/jcm.1307-m3955
Copy to clipboard
The citation has been copied to your clipboard